Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online
Ask a Urologist   »  

On sulfa based antibiotic for UTI. Started feeling stomach sickness. Can I take clyndomiacin?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
I recently had a UTI and was prescribed a sulfa based antibiotic for it. That antibiotic made me sick to my stomach and was very unpleasant. Can I take Clyndomiacin rather than the sulfa based antibiotic?
Posted Fri, 2 Nov 2012 in Urinary and Bladder Problems
Answered by Dr. Ram Choudhary 1 hour later
Thanks for posting your query.
The most commonly prescribed drug for UTI is sulfa based drug Cotrimoxazole and Clindamycin can not equate that drug for that indication.
I would suggest not to discontinue the drug you are taking, rather start Pantoprazole to cover the dyspeptic symptoms and take lots of water (about 3-4 litres/day) to reduce the side effects of cotrimoxazole.
If you have already discontinued it or do not want to take it at all then your physician would know other good options than clindamycin like Azithromycin, Levofloxacin etc. to name a few.
Dose and duration would depend on the clinical scenario you clinician would be better judge.
I hope this answers your query.
In case you have any follow up queries or doubts, you can forward them for me, and I shall be glad to help you.
Please accept my answer in case you do not have further queries.
Wishing you good health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor